Alert archive / Texas / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 21, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 8, 1999, 5:03 AM CST for Throckmorton County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 1999, 5:03 AM CST (11:03 UTC)
- Expired
- Mar 8, 1999, 6:05 AM CST
- In force
- 62 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Throckmorton County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KSJT 081104 RRA SVRSJT TXC447-081205- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 503 AM CST MON MAR 8 1999 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THROCKMORTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 605 AM CST * AT 501 AM CST... DOPPLER RADAR AT MORAN INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHWEST OF THROCKMORTON... MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THROCKMORTON AT 515 AM CST WOODSON AT 520 AM CST ELBERT AT 520 AM CST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS GW/PB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:50 AM CST, 3 hours 13 minutes earlier.
Area forecast discussion, Mar 8, 1:50 AM CST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 150 AM CST MON MAR 8 1999 MOST OF THE FORECAST PROBLEMS WILL BE OCCURRING AT THE TIME OF/OR BEFORE FORECAST ISSUANCE. MUCH ANTICIPATED PACIFIC FRONT WILL CROSS THE AREA OVER THE COURSE OF THE MORNING HOURS. AFTER TAKING A PEAK AT AREA 88DS AND THE LATEST MESO-ETA CYCLE...BELIEVE MOST OF THE SIGNIFICANT CONVECTION WILL OCCUR OVER THE BIG COUNTRY...GRAZING THE NORTHERN HALF OF THE CONCHO VALLEY AND THE HEARTLAND. WITH MOIST AIR IN PLACE...AND WITH THE PRESENCE OF A WELL DEFINED SURFACE FEATURE...WILL NOT RULE OUT PRECIP AREAWIDE FOR EARLY THIS MORNING... BUT WILL FOCUS ON THE THREAT OF THUNDERSTORMS MORE TO THE NORTH. BY 15Z-18Z...PACIFIC FRONT WILL EXIT THE AREA...AND DRIER AND WARMER WESTERLY WINDS WILL PICK UP. WIND SPEEDS COULD BE A PROBLEM...AFTER LOOKING AT SURFACE OBSERVATIONS OUT WEST. THE ONLY MODEL THAT COMES CLOSE TO INITIALIZING THE CURRENT WEATHER PATTERN...NGM...INDICATES SUSTAINED 20 TO 30 MPH FOR THIS AFTERNOON...BEFORE DECREASING OVERNIGHT. WIND SPEEDS WILL RUN A TAD LIGHTER DOWN SOUTH OVER THE NORTHWEST HILL COUNTRY...MAINLY DUE TO THE PROXIMITY OF THE ACTION UP NORTH. DOWNSLOPING WINDS AND THE RETURN OF SUNSHINE WILL ALLOW FOR A SIGNIFICANT WARM UP TODAY. WITH THE DRIER AIR IN PLACE TONIGHT...CLEAR SKIES WILL PREVAIL...AND TEMPERATURES WILL COOL NICELY. HIGH PRESSURE WILL BUILD INTO THE AREA OVERNIGHT...ALLOWING WINDS TO RELAX. IF WINDS DIE DOWN QUICK ENOUGH...TUESDAY MORNING LOWS COULD RUN A FEW DEGREES COOLER THAN GUIDANCE. MORE WARM AND DRY WEATHER IS EXPECTED FOR TUESDAY...WITH THIS TREND CONTINUING FOR A COUPLE OF DAYS. UNFORTUNATELY...THINGS LOOK DRY FOR THE EXTENDED PERIOD AS WELL...AS THE NEXT POSSIBLE WEATHER MAKER IS WELL ON THE HORIZON. PRELIMS ABI 069/038 072/050 3000 SJT 072/036 075/047 2000 JCT 070/034 075/040 2000 20
Nearby
Severe Thunderstorm Warnings in Texas, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.